Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes charley horse when overusing my hand?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I have a bruise or swelling in my left leg. It is not sore but my leg feels weak. About two weeks ago my left arm just above the wrist was swollen, again, no pain, but my arm felt weak and I have been suffering from charley horses when I over use my left hand, such as driving or typing. I have noticed that my lymph nodes may be swollen as my tonsil area is a little bulged. My tonsils were removed a year ago. What is going on? Thanks, Dianne.
Posted Mon, 3 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: systemic infection leading to swelling/lymph node Detailed Answer: Hello I have studied your case All your symptoms suggest systemic infection leading to swelling and enlarged lymph node. Enlarged lymph node in neck is common condition and needs proper evaluation. Most common reason for enlarged lymph node is usually infection, so we can start antibiotic regime and look for results. You may need to investigate in form of complete blood count, ESR, CRP, tuberculin test, and Fine needle aspiration cytology or open biopsy. There could be possibility of infection like Tuberculosis or sarcoidosis. Your weakness in arm and leg can be due to nerve compression in spine, so if your blood tests are normal then you may need to do MRI spine. So I will advise you to consult a specialist and do required investigation. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor